MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965431000
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the suspect device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on february 3, 2020 that a wallstent biliary stent has been implanted to treat periampullary carcinoma in the common bile duct during a biliary stenting procedure performed on (b)(6) 2020.According to the complainant, during the procedure the stent migrated proximally immediately after deployment.The stent was not removed from the patient.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: problem code 3009 captures the reportable event of stent positioning problem.Block h10: the returned hot axios delivery system was analyzed, and a visual evaluation noted that the stent was not returned.The outer blue sheath was returned kinked.A functional evaluation could not be performed because the stent was deployed.No other issues with the device were noted.The reported event of stent positioning issue could not be confirmed because this event occurred during procedure and it is not possible to replicate these events in the laboratory.It was confirmed that the outer blue sheath was kinked.Most likely, factors encountered during the procedure and/or the interaction with the scope could have caused the kink in the outer sheath and the patient's anatomy could have caused the stent positioning issue.The adverse event reported is known and documented in the labeling review; therefore, a review and analysis of all available information indicated that the most probable root cause is known inherent risk of device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2020 that a wallstent biliary stent has been implanted to treat periampullary carcinoma in the common bile duct during a biliary stenting procedure performed on (b)(6), 2020.According to the complainant, during the procedure the stent migrated proximally immediately after deployment.The stent was not removed from the patient.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9763965
Report Number3005099803-2020-00556
Device Sequence Number504572
Product Code FGE
UDI-Device Identifier08714729317920
UDI-Public08714729317920
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K000308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2020
Device Model NumberH965431000
Device Catalogue Number43100
Device Lot Number0022184206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1